Symptom of PBC or URSO?: Hi - This may be a... - PBC Foundation

PBC Foundation

8,145 members6,930 posts

Symptom of PBC or URSO?

Becca75
Becca75

Hi - This may be a bit TMI but I'm wondering if this additional gas and flatulence is caused by the URSO or is this a symptom of the PBC.

I haven't had the diarriah but a lot of gas. it's so uncomfortable.

Each day I take my 3 URSO pills, 2 fibre pills, reactine (for the itch)

I need this constant gassy feeling to go away...

6 Replies
oldestnewest
Hidden
Hidden

Hello Becca75.

I only take urso and had a few temporary side-effects back when I started taking December 2010.  These vanished within a few months.  One was bloated feeling and another heartburn.

Sounds like me that maybe the tablets are all clashing.  I know there are certain medications that haven't to be taken together and this might be the case in yours?  I don't understand when you say fibre pills.  Are these for something like constipation?  I am in the UK and normally we refer as laxatives.  I know laxatives can give additional wind as can it happen if someone was to start on a higher fibre diet than they have been used to until the system settles down.

Diarrhoea can be a side-effect of taking the urso but in my case I became constipated after starting.  I stepped up my fibre intake naturally (more wholegrain cereals, raw fruit and vegetables etc though I did have pretty good diet pre-urso).  

I itch but as yet not resorted to asking for any medication due to the fact that I would prefer to not take anymore.  It has never been favourable with me having top take urso probably for life unless something else comes along for PBC treatment.

Becca75
Becca75 in reply to Hidden

thanks...

the fibre pills (they're gummies actually) are not laxatives - they're like drinking Metamucil (fibre supplement) only in a different form. Before my diagnosis (like days before) I was in the hospital emerg with stomach pain and extreme gas - I was apparently backed up. I've been taking the fibre gummies ever since and they help keep things more regular again.

When I got my URSO, I mentioned all the meds I'm taking to the pharmacist and he said they were all fine (he even looked them all up). maybe I'll hold off on the fibre pills for a bit to see if that helps. Maybe along with the regular side effects of URSO and diaririah it's just too much - who knows.

thanks

nomorepies
nomorepies in reply to Becca75

I had a lot of problems with severe flatulence, my consultant reduced my dose of urso and this helped to relieve the problem.

Becca75
Becca75 in reply to nomorepies

really? oh I might mention that then when I go back in June to see her. She said the dose is done by weight and the dose she gave me is right in the middle for the amount....but I'm going to mention this :)

thanks

It may not be the Urso. Have you noticed if the gas starts after certain foods? I had been taking Urso for over 18 years (without any issues) when I began to experience bloating and flatulence. I knew it wasn't the Urso so I began to take note of what foods I ate before the attacks occurred - it turned out to be 'rolled oats' - I do not have Celiac Disease, just an intolerance to oats. Now I'm beginning to get the same symptoms if I eat more than two slices of bread a day.

One thing to remember, PBC is a 'liver' condition, and the liver is part of the digestive system, so it would not be unusual for any of us to develop these types of symptoms.

Hidden
Hidden

I mentioned flatlands to dr Mells and he said it was the urso and changed my dosage to three times a day rather than all at once. That helped.

You may also like...